Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Oct 6, 2011, 2:49 PM MDT for Albany County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2011, 2:49 PM MDT (20:49 UTC)
- Expired
- Oct 6, 2011, 3:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 108 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013 WWUS85 KCYS 062049 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MDT THU OCT 6 2011 WYZ103-106-115-116-062130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE WY- 249 PM MDT THU OCT 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN PLATTE AND EASTERN ALBANY COUNTIES UNTIL 330 PM MDT... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF WHEATLAND RESERVOIR 3...OR 30 MILES NORTH OF LARAMIE...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GARRETT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4218 10561 4212 10523 4163 10546 4170 10569 TIME...MOT...LOC 2049Z 191DEG 22KT 4177 10555 $$ TJT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Oct 6, 11:34 AM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 6, 11:34 AM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1134 AM MDT THU OCT 6 2011
.AVIATION...18Z TAFS...
GUSTY SFC WINDS OVER MUCH OF THE AREA THROUGH TONIGHT AS STRONG
UPPER LOW OVER THE WESTERN PART OF THE COUNTRY APPROACHES THE
REGION. EXPECT A BAND OF TSTRMS TO MOVE ACROSS THE PLAINS THIS
AFTERNOON THE CLEAR OUT TONIGHT AS SFC COLD FRONT SWEEPS ACROSS.
MAINLY VFR OUTSIDE OF STORMS THIS AFTERNOON...THOUGH SOME MVFR CIGS
POSSIBLE MAINLY VCTY KRWL INTO THIS EVENING.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...WATER VAPOR IMAGERY SHOWS
THE DEEP UPPER LOW WELL INTO THE GREAT BASIN OVERNIGHT WITH A BROAD
AREA OF CLOUDS AND PRECIP IN VERY MOIST SW FLOW AHEAD OF THE LOW
CENTER...STRETCHING FROM THE DESERT SOUTHWEST ALL THE WAY TO THE
CANADIAN BORDER. THE PACIFIC COLD FRONT IS STILL IN IDAHO/UTAH AT
THIS HOUR AND WILL STEADILY MARCH EASTWARD TODAY. THE UPPER LOW WILL
EFFECTIVELY SPLIT INTO TWO PIECES TODAY AND TOMORROW...WITH THE
STRONGER WAVE MOVING INTO WYOMING TODAY AND EJECTING TO THE
NORTHEAST TOMORROW. THE SOUTHERN PIECE WILL REMAIN OVER THE DESERT
SOUTHWEST THROUGH FRIDAY. BROADSCALE ASCENT AHEAD OF THE UPPER LOW
WILL CONTINUE TO INCREASE OVER THE FORECAST AREA WITH PVA AND THE
JET EXIT REGION MOVING INTO THE CENTRAL ROCKIES THIS MORNING. RAIN
SHOWERS WILL THUS INCREASE IN COVERAGE ACROSS THE WEST THIS
MORNING...AND WILL SPREAD EAST THROUGH TODAY WITH THE STRONG UPPER
LEVEL DYNAMICS AND COLD FRONTAL PASSAGE. THUNDERSTORMS ARE POSSIBLE
EAST OF THE LARAMIE RANGE THIS AFTERNOON AS STRONG CONVERGENCE ALONG
THE FRONT WILL COMBINE WITH WEAK INSTABILITY IN WARM MOIST SOUTHERLY
FLOW ACROSS THE PLAINS. WITH THE STRONG UPPER LEVEL DYNAMICS IN
PLACE...ITS QUITE POSSIBLE WILL SEE SOME ORGANIZATION OF STORMS TO
INCREASE THE HAIL AND WIND THREAT. ALSO...MODERATE TO HEAVY RAIN
LOOKS TO BE POSSIBLE VCTY LARAMIE RANGE WITH FRONTAL PASSAGE.
ALREADY STRONG ENVIRONMENTAL WINDS IN PLACE MEANS IT WONT TAKE
MUCH TO GET SEVERE WIND CRITERIA WITH SOME OF THE STORMS...BUT
WEAK INSTABILITY WILL MAKE IT DIFFICULT TO GET LARGE HAIL.
REGARDING THOSE ENVIRONMENTAL WINDS...EXPECT THE SFC PRESSURE
GRADIENT TO TIGHTEN WITH THE APPROACH OF THE COLD FRONT IN THE
PANHANDLE...SO EXPECT GUSTS BETWEEN 45 AND 60 MPH TODAY FROM NORTH
TO SOUTH RESPECTIVELY. BEHIND THE COLD FRONT...LOOKS LIKE A BORA
TYPE SITUATION WHERE WESTERLY SFC WINDS WILL INCREASE TO HIGH WIND
CRITERIA WITH STRONG CAA...INCREASING WINDS ALOFT AND A
STRENGTHENING SFC PRESSURE GRADIENT. THIS WILL OCCUR MAINLY IN
AREAS TO THE LEE OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AND ON
OUT TO THE WEST. SHOULD BE A LULL IN THE WINDS IN THIS AREA AS THE
FRONT MARCHES EASTWARD THROUGH THE EVENING...BUT WILL THEN
INCREASE AGAIN OVERNIGHT AS THE SW-NE SFC PRESSURE GRADIENT REALLY
STRENGTHENS WITH DEEPENING SFC LOW OVER THE NORTHERN PLAINS...IN
ADDITION TO THE TROPOPAUSE DROPPING TO AROUND 550 MB AS THE UPPER
LOW MOVES OVERHEAD. COULD SEE WINDS GUST UP TO 65 MPH IN THE
PORTION OF SOUTHEAST WYOMING MENTIONED PREVIOUS...WITH 75 MPH IN
THE NORTHERN LARAMIE RANGE THROUGH FRIDAY AFTERNOON. UPGRADED
HIGHLIGHTS FOR THESE EXPECTED CONDITIONS TODAY AND TOMORROW.
REGARDING SNOW POTENTIAL...SNOW LEVELS WILL STAY BETWEEN 9500 AND
10KFT UNTIL COLD FRONTAL PASSAGE THIS AFTERNOON. SO OUTSIDE OF THE
HIGH MOUNTAIN PEAKS...WILL LIKELY NOT SEE MUCH SNOW IN THE HIGH
COUNTRY WEST OF THE LARAMIE RANGE UNTIL FROPA. THIS MEANS MUCH OF
THE PRECIP WILL FALL AS RAIN OR A MIX AND SO ONLY A COUPLE INCHES OF
SNOW ACCUMULATION IN THE SNOWY AND SIERRA MADRE MOUNTAINS IS
EXPECTED TODAY THROUGH EARLY FRIDAY MORNING. ACCUMS AROUND HALF AN
INCH ARE POSSIBLE ON THE VALLEY FLOORS FRIDAY MORNING. ONCE THE
UPPER LOW PASSES THROUGH WYOMING...DRY AIR WILL INTRUDE UPON MUCH OF
THE FORECAST AREA ON THE CYCLONIC SIDE OF THE JET. SO PRECIP WILL
CEASE FOR A WHILE FRIDAY MORNING. THE MID LEVEL FRONT AND WRAPAROUND
MOISTURE WILL SLOWLY SAG SOUTHEAST AS THE WHOLE SYSTEM SLOWLY MOVES
EASTWARD...SO WILL SEE A RETURN OF SNOW SHOWERS ACROSS THE HIGH
ELEVATIONS FRIDAY AND FRIDAY NIGHT. COULD SEE MORE ACCUMULATIONS
THIS TIME ESPECIALLY ALONG THE WESTERN SLOPES. MUCH OF THE EASTERN
WY PLAINS AND THE NE PANHANDLE WILL REMAIN DRY SLOTTED THROUGH LATE
FRIDAY NIGHT.
.LONG TERM...SATURDAY THROUGH THURSDAY
SECOND LOW FROM THE SPLITTING STORM SYSTEM BEGINS TO IMPACT
EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE SATURDAY
MORNING. ECMWF AND WRF SIMILAR ON LOW BEING FURTHER SOUTH ACROSS
NORTHERN NEW MEXICO WHILE GFS FURTHER NORTH IN EAST CENTRAL
COLORADO. BELIEVE MAJORITY OF PRECIPITATION IS GOING TO STAY SOUTH
OF THE CHEYENNE CWA SATURDAY...BUT DID INCREASE POPS SOME ALONG
THE STATE LINE AS ALL THREE MODELS SHOWING SOME LIGHT PRECIP IN
THIS AREA. WRF AND ECMWF DO EVENTUALLY PULL THE LOW NORTH...JUST A
LITTLE SLOWER THAN THE GFS SATURDAY NIGHT INTO SUNDAY MORNING.
FORSEE WIDESPREAD STRATUS ALONG THE EASTERN SLOPES OF THE LARAMIE
RANGE OUT INTO THE PANHANDLE AS NORTHEAST UPSLOPING WINDS CONTINUE
INTO SUNDAY MORNING.
700MB TEMPERATURES REBOUND SUNDAY WITH TEMPERATURES WARMING FROM
AROUND -4C SATURDAY TO +4C SUNDAY AFTERNOON. COLDEST MORNING LOOKS
TO BE SUNDAY MORNING WITH CLEARING SKIES AND LIGHT WINDS. LOOK FOR
MID 20 LOWS WEST OF THE LARAMIE RANGE WITH MID 30S EAST. AFTERNOON
HIGHS EXPECTED TO CLIMB BACK TO THE MID AND UPPER 50S.
STRONGER 700MB WINDS LOOK TO RETURN TUESDAY INTO WEDNESDAY AS GFS
SHOWING 35 TO 40KTS TUESDAY EVENING INTO WEDNESDAY MORNING. WOULD
EXPECT THESE WINDS TO BE STRONGER THAN WHAT MODEL OUTPUT IS
SHOWING AS THE CRAIG COLORADO TO CASPER 700MB GRADIENT FORECAST
AROUND 60-70 METERS TUESDAY AFTERNOON...PERSISTING INTO WEDNESDAY.
WHATS CAUSING THIS IS A SHORTWAVE TROUGH MOVING THROUGH SOUTHERN
MONTANA...USUALLY A CLASSIC SETUP FOR HIGH WINDS. 700MB WINDS
REMAIN STRONG THROUGH WEDNESDAY BEFORE EASING WEDNESDAY NIGHT INTO
THURSDAY MORNING.
LOOK FOR A WARMING TREND THURSDAY ON AS 700MB TEMPERATURES CLIMB
TO +8C AND UPPER RIDGE BUILDS OVER THE AREA. LOW 70S SHOULD BE
WIDESPREAD EAST OF THE LARAMIE RANGE WITH MID TO UPPER 60S WEST.
&&
.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE PUSHING
EASTWARD ACROSS THE WESTERN UNITED STATES AND INTO THE CENTRAL
ROCKIES TODAY AND THROUGH THE WEEKEND. THIS SYSTEM WILL BRING
PERIODS OF STRONG WINDS TODAY AND FRIDAY WITH GUSTS 45 TO 60 MPH
EXPECTED ACROSS PORTIONS OF THE FORECAST AREA ASSOCIATED WITH A
PASSING COLD FRONT. SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY
WITH THE FRONTAL PASSAGE AS WELL. SNOW LEVELS WILL LOWER BEHIND THE
FRONT TO 6500 FEET BY FRIDAY AND SATURDAY RESULTING IN THE
POSSIBILITY FOR ACCUMULATING SNOWFALL ACROSS THE HIGHER ELEVATIONS
OF SOUTHEAST WYOMING. RELATIVE HUMIDITIES ACROSS THE EASTERN
PLAINS WILL DROP TO THE MID 20 PERCENT RANGE TODAY AHEAD OF THE
FRONT...BUT THEN TREND HIGHER TOMORROW AND ON THROUGH THE WEEKEND
AS MUCH COOLER TEMPERATURES MOVE IN BEHIND THE FRONT. SUNDAY WILL
THEN BEGIN A DRYING AND WARMING TREND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 1 PM THURSDAY TO 4 PM FRIDAY FOR WYZ101-
WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ109-WYZ110-WYZ115-
WYZ116-WYZ117.
NE...WIND ADVISORY FROM 9 AM THURSDAY TO 8 PM THURSDAY FOR NEZ002-
NEZ019-NEZ020-NEZ095-NEZ096.
HIGH WIND WARNING FROM 9 AM THURSDAY TO 8 PM THURSDAY FOR
NEZ003-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...CLAYCOMBHazardous weather outlook, Oct 6, 6:08 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 608 AM MDT THU OCT 6 2011 WYZ101>119-071215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 608 AM MDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WITH ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION TODAY. THIS SYSTEM WILL PRODUCED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS IN THE EASTERN PLAINS COULD BECOME STRONG WITH HEAVY RAIN AND STRONG WINDS. SOME ACCUMULATING SNOW IS POSSIBLE LATER TODAY IN THE MOUNTAINS ABOVE 9000 FEET...WITH 2 TO 4 INCHES EXPECTED IN THIS AREA BY FRIDAY MORNING. STRONG WESTERLY WINDS WILL OCCUR THIS AFTERNOON AS WELL BEHIND THE COLD FRONTAL PASSAGE AND WILL CONTINUE TONIGHT. GUSTS TO 60 MPH ARE POSSIBLE IN THE LOWER ELEVATIONS AND UP TO 75 MPH IN THE NORTHERN LARAMIE RANGE. A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR THESE ANTICIPATED CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WESTERLY WINDS WILL CONTINUE FOR MUCH OF SOUTHEAST WYOMING THROUGH FRIDAY AFTERNOON. SEE THE NPWCYS STATEMENT FOR DETAILS. RAIN AND SNOW SHOWERS ARE LIKELY LATER ON FRIDAY AND SATURDAY OVER MUCH OF SOUTHEAST WYOMING. SNOW SHOWERS WILL OCCUR ABOVE 6500 FT...WITH SOME ACCUMULATIONS IN THE MOUNTAINS AND A DUSTING ELSEWHERE. STRONG WINDS WILL RETURN TO PORTIONS OF SOUTHEAST WYOMING ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 608 AM MDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS WILL GUST UP TO 45 MPH FOR NORTHERN AND WESTERN PORTIONS OF THE PANHANDLE TODAY...WITH 60 MPH GUSTS POSSIBLE ACROSS SOUTHERN AND EASTERN COUNTIES. SEE THE NPWCYS STATEMENT FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS WELL...WITH SOME BECOMING STRONG PRODUCING STRONG WINDS...MODERATE WINDS...AND MARGINAL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Oct 6, 1:11 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
111 PM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL LARAMIE 41.31N 105.58W
10/06/2011 E0.75 INCH ALBANY WY CO-OP OBSERVER
GROUND HAS ABOUT 1/2 INCH OF HAIL ON THE GROUND AND
RANGES IN SIZE FROM PEA TO 3/4.
&&
BCHAPMANSpecial weather statement, Oct 6, 1:13 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 113 PM MDT THU OCT 6 2011 WYZ110-114-115-062100- NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...CENTENNIAL... ALBANY...WOODS LANDING...LARAMIE 113 PM MDT THU OCT 6 2011 ...AREA OF THUNDERSTORMS WILL MOVE NORTH THROUGH LARAMIE VALLEY... AN AREA OF THUNDERSTORMS WILL CONTINUE TO LIFT NORTH THROUGH THE LARAMIE VALLEY THROUGH 3 PM. BETWEEN 1245 PM AND 1 PM...THESE THUNDERSTORMS PRODUCED HAIL TO THE SIZE OF DIMES IN LARAMIE. GUSTY WINDS TO 45 MPH...MODERATE RAIN AND OCCASIONAL LIGHTNING WILL ACCOMPANY THIS AREA OF THUNDERSTORMS. MOTORISTS TRAVELING INTERSTATE 80 BETWEEN MILE MARKERS 295 AND 320 CAN EXPECT TO ENCOUNTER THIS AREA OF THUNDERSTORMS. HAHN
Local storm report, Oct 6, 1:23 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
123 PM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM NON-TSTM WND GST SIDNEY 41.13N 102.97W
10/06/2011 M51 MPH CHEYENNE NE ASOS
&&
BCHAPMANSpecial weather statement, Oct 6, 2:07 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT THU OCT 6 2011
NEZ095-WYZ102-062030-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
207 PM MDT THU OCT 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND EXTREME
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 230 PM MDT...
AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 26 MILES EAST OF LUSK...MOVING
NORTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN NIOBRARA AND NORTHWESTERN
SIOUX COUNTIES.
&&
LAT...LON 4301 10404 4301 10375 4263 10382 4265 10407
4327 10407 4327 10404
TIME...MOT...LOC 2006Z 184DEG 24KT 4274 10393
TJTSpecial weather statement, Oct 6, 2:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MDT THU OCT 6 2011 WYZ103-106-115-116-062130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE WY- 249 PM MDT THU OCT 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN PLATTE AND EASTERN ALBANY COUNTIES UNTIL 330 PM MDT... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF WHEATLAND RESERVOIR 3...OR 30 MILES NORTH OF LARAMIE...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GARRETT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4218 10561 4212 10523 4163 10546 4170 10569 TIME...MOT...LOC 2049Z 191DEG 22KT 4177 10555 TJT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:50 PM MDT | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 6 hr |
| Oct 6, 3:34 AM MDT | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 35 hr |
| Oct 6, 3:41 PM MDT | Special Weather Statement | CYS | Platte | 49 min |
| Oct 6, 3:44 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.